Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

$ n$-clusters for $ 1<n<7$


Authors: Landon Curt Noll and David I. Bell
Journal: Math. Comp. 53 (1989), 439-444
MSC: Primary 52A37
DOI: https://doi.org/10.1090/S0025-5718-1989-0970702-0
MathSciNet review: 970702
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An n-cluster is a set of n lattice points in $ {{\mathbf{R}}^2}$ with no 3 points collinear, no 4 points concyclic, and where all mutual distances are nonzero integers. The initial discoveries of n-clusters for $ 1 < n < 7$ are reported. A progress report on small 6-clusters and the search for a 7-cluster is described. A question on the impact of the lattice point restriction is raised, and the definition of n-cluster is generalized to $ {{\mathbf{R}}^m}$.


References [Enhancements On Off] (What's this?)

  • [1] Norman H. Anning & Paul Erdös, "Integral distances," Bull. Amer. Math. Soc., v. 51, 1945, pp. 598-600. MR 0013511 (7:164a)
  • [2] A. S. Besicovitch, "Rational polygons," Mathematika, v. 6, 1959, p. 98. MR 0110682 (22:1557)
  • [3] D. E. Daykin, "Rational polygons," Mathematika, v. 10, 1963, pp. 125-131. MR 0169820 (30:63)
  • [4] Paul Erdös, "Integral distances," Bull. Amer. Math. Soc., v. 51, 1945, p. 996. MR 0013512 (7:164b)
  • [5] Richard K. Guy, Unsolved Problems in Number Theory, Springer-Verlag, New York, 1981. MR 656313 (83k:10002)
  • [6] William Kalsow, Private communication.
  • [7] Arnfried Kemnitz, Private communication.
  • [8] Kevin J. Romero, Private communication.
  • [9] T. K. Sheng, "Rational polygons," J. Austral. Math. Soc., v. 6, 1966, pp. 452-459. MR 0209235 (35:137)
  • [10] T. K. Sheng & D. E. Daykin, "On approximating polygons by rational polygons," Math. Mag., v. 38, 1966, pp. 299-300. MR 0207648 (34:7463)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 52A37

Retrieve articles in all journals with MSC: 52A37


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1989-0970702-0
Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society